A Caltech Library Service

Two-Dimensional Quarter Space Problems in One-Speed Transport Theory

Leonard, A. (1971) Two-Dimensional Quarter Space Problems in One-Speed Transport Theory. Journal of Mathematical Physics, 12 (5). pp. 754-766. ISSN 0022-2488.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


Methods derived from the theory of several complex variables are used as a means of analyzing a class of two‐dimensional transport problems in a scattering and absorbing quarter space (0 ≤ x_1, 0 ≤ x_2, −∞ ≤ x_3 ≤ ∞) described by a linear, one‐speed Boltzmann equation. Using Fourier transformation and the Bochner decomposition, the multivariable analog of the Wiener‐Hopf factorization, we find the Green's function in transform space, which solves all source problems having a solution bounded at infinity. The transform of the density asymptotically far from the corner (x_1 = x_2 = 0) is determined explicitly, while the remainder is given in terms of the solution to a pair of Fredholm equations.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1971 The American Institute of Physics. Received 20 July 1970. Part of this research was supported by a National Science Foundation Grant.
Funding AgencyGrant Number
Record Number:CaltechAUTHORS:20120810-145444423
Persistent URL:
Official Citation: Two-Dimensional Quarter Space Problems in One-Speed Transport Theory A. Leonard, J. Math. Phys. 12, 754 (1971), DOI:10.1063/1.1665644
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:33107
Deposited By: Aucoeur Ngo
Deposited On:10 Aug 2012 22:40
Last Modified:26 Dec 2012 15:57

Repository Staff Only: item control page